MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. AUTOBAHN; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE

GLOBUS MEDICAL, INC. AUTOBAHN; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Model Number 1257.8370
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient presented with comorbidities, these could have potentially affected the screw back-out due to obesity putting additional stress and force on the implant and the other comorbidities affecting the quality of screw purchase in bone.The complaint was received with no lot number or physical part, so the dhr and ncmr records could not be reviewed.However, x-rays were provided from the end of the original surgery, follow-up visit, and the revision operation, which confirms the failure mode.In the original surgery x-ray, it is confirmed that the screws were fully inserted and that the screw heads were contacting bone.In the first screw back-out x-ray, it is confirmed that the most distal 80mm screw was backed off of bone.Additionally, it is confirmed in the last x-ray that the 70mm screw was slightly backed off of bone and seen during the revision operation, requiring removal.Based on the risk analysis, it is possible that the screw backed out due to poor screw purchase, poor bone quality, and/or abnormal cyclic loading.Additionally, patient comorbidities may have contributed to the back-out occurring.However, based on the observations and the information provided, it is not possible to definitively determine the cause of failure.This evaluation determined that this failure did not exceed expected risk; therefore, no further actions will be taken at this time.If the complaint parts are received in the future, the investigation will be reopened at that time.
 
Event or Problem Description
It was reported that the patient's original surgery date was (b)(6) 2025.The patient had a 10x240 sfx retrograde nail inserted as well as a smith & nephew distal femur plate.When patient followed up in clinic on (b)(6) 2026, imagine showed that the 80mm screw in the most distal medial to lateral hole was backed out.The fracture is healed but surgeon removed the screw today on (b)(6) 2026.During the revision, it was also noticed that the 70mm screw in the 2nd most proximal distal screw was also backed out so he removed that as well.

Brand Name
AUTOBAHN
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24817406
Report Number3004142400-2026-00062
Device Sequence Number6011760
Product Code HSB
UDI-Device Identifier00193982485979
UDI-Public00193982485979
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1257.8370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale
Patient Weight129 KG
Patient RaceWhite